Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the accuracy of finite element approximations to a class of interface problems
HTML articles powered by AMS MathViewer

by Johnny Guzmán, Manuel A. Sánchez and Marcus Sarkis PDF
Math. Comp. 85 (2016), 2071-2098 Request permission

Abstract:

We define piecewise linear and continuous finite element methods for a class of interface problems in two dimensions. Correction terms are added to the right-hand side of the natural method to render it second-order accurate. We prove that the method is second-order accurate on general quasi-uniform meshes at the nodal points. Finally, we show that the natural method, although non-optimal near the interface, is optimal for points $\mathcal {O}(\sqrt {h \log (\frac {1}{h})})$ away from the interface.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 65N15
  • Retrieve articles in all journals with MSC (2010): 65N30, 65N15
Additional Information
  • Johnny Guzmán
  • Affiliation: Division of Applied Mathematics, Brown University, Providence, Rhode Island 02912
  • MR Author ID: 775211
  • Email: johnny_guzman@brown.edu
  • Manuel A. Sánchez
  • Affiliation: Division of Applied Mathematics, Brown University, Providence, Rhode Island 02912
  • MR Author ID: 895873
  • Email: manuel_sanchez_uribe@brown.edu
  • Marcus Sarkis
  • Affiliation: Department of Mathematical Sciences, Worcester Polytechnic Institute, 100 Institute Road, Worcester, Massachusetts 01609
  • MR Author ID: 358674
  • Email: msarkis@wpi.edu
  • Received by editor(s): March 28, 2014
  • Received by editor(s) in revised form: October 10, 2014, December 31, 2014, and February 25, 2015
  • Published electronically: November 10, 2015
  • © Copyright 2015 American Mathematical Society
  • Journal: Math. Comp. 85 (2016), 2071-2098
  • MSC (2010): Primary 65N30, 65N15
  • DOI: https://doi.org/10.1090/mcom3051
  • MathSciNet review: 3511275